Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Jan 24, 2009, 3:06 AM EST. It took effect at Jan 24, 2009, 6:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 3:06 AM EST (08:06 UTC)
- In effect from
- Jan 24, 2009, 6:00 AM EST
- Expired
- Jan 24, 2009, 2:23 PM EST
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
405 WHUS71 KBOX 240806 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 306 AM EST SAT JAN 24 2009 ANZ250-241730- /O.UPG.KBOX.SC.Y.0014.000000T0000Z-090125T1000Z/ /O.NEW.KBOX.GL.W.0005.090124T1100Z-090124T2100Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 306 AM EST SAT JAN 24 2009 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. THIS GALE WARNING REPLACES THE SMALL CRAFT ADVISORY PREVIOUSLY ISSUED FOR THE MERRIMACK RIVER TO PLYMOUTH COASTAL WATERS. GUSTY NORTHWEST WINDS OF 35 TO 40 KNOTS ARE EXPECTED THIS MORNING SHORTLY AFTER A STRONG POLAR COLD FRONTAL PASSAGE.THE NORTHWEST WINDS MAY CONTINUE GUSTING BETWEEN 35 AND 40 KNOTS THIS AFTERNOON AS MUCH MUCH COLDER AIR ARRIVES. FREEZING SPRAY WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT THOUGH WINDS WILL DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-241730- /O.EXT.KBOX.SC.Y.0014.090124T0806Z-090125T0700Z/ BOSTON HARBOR-NARRAGANSETT BAY- 306 AM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EST SUNDAY FOR BOSTON HARBOR AND NARRAGANSETT BAY. NORTHWEST WINDS WILL GUST TO AT LEAST 30 KNOTS THIS MORNING SHORTLY AFTER A STRONG POLAR COLD FRONTAL PASSAGE. GUSTS TO 35 KNOTS MAY OCCUR AND THERE IS A SMALL CHANCE THAT A GALE WARNING WILL BE ISSUED AT DAYBREAK. NORTHWEST WIND GUSTS TO AT LEAST 25 KNOTS WILL PERSIST INTO EARLY TONIGHT AS MUCH MUCH COLDER AIR ARRIVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-241730- /O.EXT.KBOX.SC.Y.0014.000000T0000Z-090125T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 306 AM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY FOR THE OUTER WATERS FROM PROVINCETOWN TO NANTUCKET BLOCK ISLAND AND MONTAUK. NORTHWEST WINDS WILL GUST TO AT LEAST 30 KNOTS SHORTLY AFTER A STRONG POLAR COLD FRONTAL PASSAGE THIS MORNING. SCATTERED GUSTS TO 35 KNOTS ARE LIKELY FOR AN HOUR OR TWO. THE STRONGEST WINDS SHOULD OCCUR MIDDAY INTO THIS EVENING BEFORE DIMINISHING LATE TONIGHT. SEAS WILL BUILD TO AT LEAST 8 FEET LATE TODAY AND EARLY TONIGHT. FREEZING SPRAY WILL DEVELOP LATE TODAY AND CONTINUE TONIGHT. HEAVY FREEZING SPRAY ACCRETION RATES ARE POSSIBLE LATE THIS EVENING JUST SOUTH OF MARTHAS VINEYARD AND NANTUCKET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-241730- /O.CON.KBOX.SC.Y.0014.000000T0000Z-090125T0700Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 306 AM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY FOR CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...RHODE ISLAND SOUND AND BLOCK ISLAND SOUND. NORTHWEST WINDS WILL GUST TO AT LEAST 30 KNOTS SHORTLY AFTER A STRONG POLAR COLD FRONTAL PASSAGE THIS MORNING. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE. THE STRONGEST WINDS WILL OCCUR MIDDAY INTO THIS EVENING BEFORE DIMINISHING LATE TONIGHT. FREEZING SPRAY WILL DEVELOP LATE TODAY AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
1 follow-up statement
739 WHUS71 KBOX 241923 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 223 PM EST SAT JAN 24 2009 ANZ250-250330- /O.CAN.KBOX.GL.W.0005.000000T0000Z-090124T2100Z/ /O.EXA.KBOX.SC.Y.0014.000000T0000Z-090125T1200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 223 PM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS HAVE DIMINISHED TO BELOW GALE CRITERIA ACROSS THE COASTAL WATERS EAST OF MASSACHUSETTS. WINDS WILL CONTINUE TO GUST TO AROUND 30 KTS THROUGH THIS EVENING. SEAS WILL BUILD TO AT LEAST 8 FEET LATE TODAY AND EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>237-250330- /O.EXT.KBOX.SC.Y.0014.000000T0000Z-090125T0400Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 223 PM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 30 KNOTS THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE DIMINISHING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-250330- /O.CON.KBOX.SC.Y.0014.000000T0000Z-090125T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 223 PM EST SAT JAN 24 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. NORTHWEST WINDS WILL GUST TO 25 AND 30 KNOTS THIS AFTERNOON AND EVENING. THE STRONGEST WINDS SHOULD OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE DIMINISHING LATE TONIGHT. SEAS WILL BUILD TO AT LEAST 8 FEET LATE TODAY AND EARLY TONIGHT AND REMAIN ABOVE 5 FT THROUGH SUNDAY MORNING. LIGHT FREEZING SPRAY WILL DEVELOP LATE TODAY AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 23, 10:21 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 23, 10:21 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1021 PM EST FRI JAN 23 2009
.SYNOPSIS...
STRENGTHENING LOW PRESSURE CROSSES NORTHERN NEW ENGLAND TONIGHT
WITH ITS STRONG COLD FRONTAL PASSAGE ACROSS SOUTHERN NEW ENGLAND
SAT MORNING. VERY COLD DRY HIGH PRES GRADUALLY BUILDS INTO NEW
ENGLAND LATER SATURDAY INTO TUESDAY. THE HIGH WILL REMAIN OVER THE
REGION WEDNESDAY AND THURSDAY WITH A MODERATING TEMPERATURE TREND.
LOW PRES AND A COLD FRONT MAY MOVER OUR WAY FROM THE MIDWEST THURSDAY
NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1016PM: GIRDS AND ALL PRODUCT REPOST FOR INCREASED GUSTS...ESPECIALLY
2AM TO NOON ZONES NOW HAVE GUSTS IN SOME OF THE ZONES. NOT GOING TO
BE SURPRISED BY ISOLATED GUST 42 KNOTS IN STG CAA SAT MORNING..EVEN
LAND HIGH TERRAIN AND VCNTY BAF. NO WIND ADVY ATTM.
950PM: GRID TEMPS/DEWPOINTS POSTED AND WARMED SEVERAL DEGREES
OVERNIGHT THROUGH 12Z SATURDAY. ZONE UPDATE POSTS MOMENTARILY.
COLD FROPA EXPECTED 08Z-12Z FROM NW TO SE. THIS SHOULD BE MAINLY A
DRY FROPA AS 5-10K FT LAYER IS RATHER DRY. SOME UPSLOPE SNOW
SHOWERS TO THE NW MAY SPILL INTO NW MA AND SW NH SO WE WILL CARRY A
SLIGHT CHC POP...OTHERWISE DRY. MAINLY MID/HIGH CLOUDS INCREASE
TONIGHT WITH SOME SC INTERIOR.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
BAND OF MID CLOUDS AND SOME SC WILL CLEAR THE REGION BY MIDDAY SAT
FOLLOWED BY INCREASING SUNSHINE. TEMPS STEADY IN THE MORNING THEN
FALLING SHARPLY THROUGH 20S AND TEENS NW BY LATE AFTERNOON AS
STRONGEST CAA TAKES PLACE. 2M TEMPS SHOW THIS QUITE WELL AND
BLENDED MOS WITH 2M TEMPS TO ARRIVE AT QUICKER TEMP DROP IN THE
AFTERNOON.
STRONG CAA AND PRES GRADIENT WILL PRODUCE GUSTY NW WINDS AND MIXING
ALGORITHM SUPPORTS GUSTS 25-35 KTS...ESPECIALLY AFTERNOON.
SAT NIGHT...CLEAR SKIES. NW FLOW WILL KEEP ANY OCEAN EFFECT SNOW
SHOWERS OFFSHORE. STILL WINDY IN THE EVENING WITH GUSTS TO 30 KT
POSSIBLE THEN WINDS SHOULD DECOUPLE IN THE INTERIOR VALLEYS LATE AS
SFC RIDGE APPROACHES. VERY COLD WITH MINS POSSIBLY NEAR -10F NW MA
AND SW NH AND SINGLE NUMBERS ACROSS REST OF SNE. MILDEST READINGS
NEAR THE COAST WHERE WIND SHOULD STAY UP ALL NIGHT.
COLDEST WIND CHILLS SHOULD OCCUR BEFORE MIDNIGHT WHEN WINDS
STRONGEST AND COULD APPROACH -15F FOR A TIME NW ZONES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT INTO EARLY NEXT
WEEK...THEN SOME QUESTIONS ON THE DEVELOPMENT AND MOVEMENT OF LOW
PRES ALONG A FRONTAL BOUNDARY WHICH MAY SET UP SOMEWHERE S OF NEW
ENGLAND MID-LATE NEXT WEEK. OTHER THAN COLD WEATHER IN PLACE...
EXPECTING THE DRY CONDITIONS TO CONTINUE THROUGH AT LEAST NEXT
THURSDAY.
SUNDAY...WILL SEE SOME CLOUDS MOVE INTO THE REGION WITH APPROACHING
SECONDARY COLD FRONT MOVING S OUT OF QUEBEC. ANOTHER SHOT OF ARCTIC
AIR WILL HEAD SOUTH DURING SUNDAY NIGHT. WITH NEARLY ZONAL FLOW
ALOFT...THIS FRONT WILL BE DRY AS IT MOVES THROUGH. WILL ONLY SEE
CLOUDS MOVE THROUGH...WITH WIND SHIFT LATE AT NIGHT. EXPECT
OVERNIGHT LOWS BELOW ZERO ACROSS INTERIOR VALLEYS.
MONDAY...THE FRONT WILL PUSH OFF THE S COAST...WITH ANOTHER ARCTIC
HIGH PRES BUILDING SE INTO NORTHERN NEW ENGLAND. VERY CHILLY TEMPS
EXPECTED AS H85 TEMPS DROP TO -16C TO -20C BY NIGHTFALL. FORECAST
HIGHS WILL ONLY BE IN THE TEENS ACROSS CENTRAL AND W MA/S NH
ESPECIALLY OVER THE HIGHER TERRAIN...TO THE 20S ACROSS SOUTHERN
AREAS. OVERNIGHT LOWS WILL FALL AS THE HIGH RIDGE BUILDS ACROSS.
EXPECT TEMPS TO FALL BELOW ZERO AGAIN ACROSS THE INLAND HIGHER
TERRAIN LOCATIONS...WITH SINGLE NUMBERS AND TEENS ELSEWHERE. MAY SEE
SOME WIND CHILL READINGS TO 10 BELOW ACROSS THE EASTERN SLOPES OF
THE BERKSHIRES LATE MONDAY NIGHT.
TUESDAY...TEMPS WILL MODERATE SOMEWHAT AS THE RIDGE MOVES ACROSS THE
REGION. SOME OF THE MODELS SHOW A FRONTAL BOUNDARY STARTING TO SET
UP S OF NEW ENGLAND WITH WAVES OF LOW PRES MOVING ALONG IT.
HOWEVER...APPEARS AT THIS POINT THAT THE ZONAL FLOW WILL REMAIN IN
PLACE AND MAY KEEP THIS BOUNDARY S OF THE REGION.
WEDNESDAY...MODEL CONSENSUS KEEPS THE W-E FRONTAL BOUNDARY FAR
ENOUGH S OF NEW ENGLAND TO KEEP PRECIP AWAY...AT LEAST FOR NOW...AS
THE HIGH REMAINS ACROSS THE REGION. QUESTION AT THIS POINT WILL BE
WHETHER UPPER LEVEL PATTERN TRIES TO SHARPEN UP OVER CENTRAL-WESTERN
U.S. DURING THIS DAY. WEAK LOW SHOULD PASS WELL S OF NEW ENGLAND
WITH THE HIGH PROTECTION THE REGION FROM PRECIP.
THURSDAY AND FRIDAY...NOT A LOT OF CONFIDENCE WITH THIS PORTION OF
THE FORECAST AS MODELS STILL DISAGREEING ABOUT THE OVERALL UPPER
LEVEL PATTERN ACROSS NORTH AMERICA AND ITS ULTIMATE DEVELOPMENT OF
LOW PRES OUT OF THE PLAINS STATES TO CENTRAL CANADA.
AT THIS POINT...LEANED TOWARD AN HPC SOLUTION...WHICH WAS A BLEND OF
THE 00Z ECMWF AND THE EC AND GFS ENSEMBLES. THIS KEEPS THE MAINLY
ZONAL FLOW GOING THURSDAY...BUT DEVELOPS A WEAK LOW OVER ONTARIO
WITH AN ASSOCIATED COLD FRONT. HAVE TIMED IN CHANCE POPS FOR
THURSDAY NIGHT AND FRIDAY. OTHER QUESTIONS IN PLACE WHICH DEPEND
UPON HOW STRONG THE FRONT BECOMES AND WHETHER MILDER AIR CAN WORK
AROUND THE HIGH OVER THE WESTERN ATLANTIC UP THE EASTERN SEABOARD.
IF THIS HAPPENS...COULD HAVE MIXED PRECIP ISSUES. ONLY HAVE LOW
CHANCE AT THIS POINT...SINCE THERE IS STILL A WAY TO GO TO SEE THE
EVOLUTION OF THIS POSSIBLE PATTERN CHANGE.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...VFR WITH INCREASING MID/HIGH CLOUDS. CDFROPA 08-12Z WITH
SW WINDS SHIFTING TO NW. SOME BKN SC 3-4K FT POSSIBLE IN THE INTERIOR
ALONG AND BEHIND THE FRONT. MAINLY DRY FROPA. NW GUSTS TO NEAR 35 KTS
POSSIBLE BDL/BAF 4-6 AM?
SAT...SCT-BKN SC 3-4K FT AND MID CLOUDS EARLY THEN CLEARING FROM
NORTH TO SOUTH. NW GUSTS TO 34 KT...ESPECIALLY MIDDAY.
SAT NIGHT...VFR SKC. STILL GUSTY IN THE EVENING WITH G25-30 KT
POSSIBLE THEN DIMINISHING WINDS OVERNIGHT.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY THROUGH TUESDAY...VFR CONDITIONS. A SECONDARY COLD FRONTAL
PASSAGE EXPECTED SUNDAY NIGHT OR EARLY MONDAY. MECHANICAL WIND
SHEAR SAT NIGHT THROUGH SUNDAY. W WIND GUSTS UP TO 25 KT SUNDAY.
&&
.MARINE...
SCA ISSUED FOR FOR ALL WATERS. PREFRONTAL SW WINDS WILL LIKELY
REACH SCA LEVELS TONIGHT IN SOME OF THE WATERS AS LLJ AROUND 40 KT
DEVELOPS BUT INVERSION WILL LIMIT GUSTS.
SAT INTO SAT EVENING...MIXING ALGORITHM SHOWS POST FRONTAL NW GUSTS
TO 30 KT SO NO GALES...BUT COULD SEE A FEW GUSTS 35 KT SAT AFTERNOON
AND EVENING WHEN STRONGEST CAA OCCURS. WINDS MAY DROP BELOW SCA LATE
SAT NIGHT. MAY BE ISSUING A GALE WARNING FOR THE MERR RVR TO PYM IN
THE 4AM FCST?
FREEZING SPRAY DEVELOPING BY LATE SAT OR EARLY SAT EVENING AND
CONTINUING OVERNIGHT. OUR FREEZING SPRAY TOOL SHOWS ISOLD HEAVY
FREEZING SPRAY ACK SOUND AND WATERS SOUTH OF MVY BUT NO WATCH ATTM
AS DURATION BRIEF AND COVERAGE LIMITED.
OUTLOOK /SUNDAY THROUGH TUESDAY/...
SUNDAY AND SUNDAY NIGHT...SMALL CRAFT ADVISORIES LIKELY WITH W-NW
WINDS GUSTING UP TO 25 TO 30 KT LATE SUNDAY. LIGHT TO MODERATE
FREEZING SPRAY SUNDAY NIGHT OFFSHORE.
MONDAY...COLD HIGH PRESSURE BUILDS. MAY SEE BORDERLINE SMALL CRAFT
CONDITIONS OFFSHORE WITH SEAS UP TO 5 FT.
TUESDAY AND WEDNESDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EST SUNDAY FOR ANZ231>235-237.
SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 2 AM EST SUNDAY FOR
ANZ230-236.
SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR ANZ250-254-255.
&&
SYNOPSIS...KJC/DRAG
NEAR TERM...KJC/DRAG 1021
SHORT TERM...KJC/DRAG 1021
LONG TERM...EVT
AVIATION...KJC/DRAG/EVT 1021
MARINE...KJC/DRAG/EVT 1021Hazardous weather outlook, Jan 23, 7:54 PM EST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 754 PM EST FRI JAN 23 2009 CTZ003-004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-250100- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 754 PM EST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER SURGE OF VERY COLD AIR ARRIVES NEAR SUNSET SATURDAY AND LASTS INTO TUESDAY. TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO ACROSS OF PORTIONS THE INTERIOR SUNDAY AND MONDAY MORNINGS. WIND CHILLS MAY APPROACH 10 TO 15 BELOW ZERO FOR A TIME NEAR DAWN BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ002-003-008>011-250100- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 754 PM EST FRI JAN 23 2009 ...AIR QUALITY ALERT IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER SURGE OF VERY COLD AIR ARRIVES NEAR SUNSET SATURDAY AND LASTS INTO TUESDAY. TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO ACROSS OF PORTIONS THE INTERIOR SUNDAY AND MONDAY MORNINGS. WIND CHILLS MAY APPROACH 10 TO 15 BELOW ZERO FOR A TIME NEAR DAWN BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-250100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 754 PM EST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREAS OF FREEZING SPRAY ARE EXPECTED SATURDAY NIGHT THROUGH AT LEAST MONDAY IF NOT NEXT TUESDAY...AS VERY COLD AIR WORKS INTO THE REGION. THERE IS A LOW PROBABILITY FOR HEAVY FREEZING SPRAY IN NANTUCKET SOUND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVT
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.